Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: János Galambos
Title: Representations of real numbers by infinite series
Additional book information: Lecture Notes in Math., vol. 502, Springer-Verlag, Berlin, Hiedelberg, New York, 1976, vi + 146 pp., $7.40.

References [Enhancements On Off] (What's this?)

  • 1. J. Galambos, A generalization of a theorem of Borel concerning the distribution of digits in dyadic expansions, Amer. Math. Monthly 78 (1971), 774-779. MR 47 # 1767. MR 313212
  • 2. J. Galambos, Probabilistic theorems concerning expansions of real numbers, Period. Math. Hungar. 3 (1973), 101-113. MR 49 #2630. MR 337861
  • 3. J. Galambos, On infinite series representations of real numbers, Compositio Math. 27 (1973), 197-204. MR 48 #11026. MR 332700
  • 4. I. Niven, Irrational numbers, Cams Math. Monos., no. 11, Math. Assoc. of Amer.; distributed by Wiley, New York, 1956. MR 18, 195. MR 80123
  • 5. T. Šalát, A remark on normal numbers, Rev. Roumaine Math. Pures Appl. 11 (1966), 53-56. MR 34 # 1270. MR 201386
  • 6. F. Schweiger, Metrische Theorie einer Klasse zahlentheoretischer Transformationen, Acta Arith. 15 (1968), 1-18. MR 40 #7219. MR 254006
  • 7. B. Volkmann, Über Hausdorffsche Dimensionen von Mengen, die durch Zifferneigenschaften charakterisiert sind. VI, Math. Z. 68 (1958), 439-449. MR 20 #7008. MR 100578
  • 8. B. Volkmann, Über extreme Anormalität bei Ziffernentwicklungen, Math. Ann. 190 (1970/71), 149-153. MR 43 #6161. MR 280441

Review Information:

Reviewer: Bodo Volkmann
Journal: Bull. Amer. Math. Soc. 83 (1977), 973-976
DOI: https://doi.org/10.1090/S0002-9904-1977-14341-3
American Mathematical Society